| Model Number |
PED-500-30 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a pipeline that failed to open.The patient was being treated for an unruptured saccular aneurysm of a cavernous sinus segment.The aneurysm max diameter was 31mm and the neck diameter was 18mm.Vessel tortuosity was moderate.It was unknown if dual antiplatelet treatment (dapt) was administered.It was reported that when the pipeline was in the process of being deployed by withdrawing the microcatheter and pushing the stent forward at the same time.It noted that the "front" of the stent could not be opened event after repeated attempts.The pipeline was removed and replaced to complete the procedure.All devices were prepared and used per the instructions for use (ifu).There was no harm or injury to the patient.Post-procedure angiography was normal.Ancillary devices: penumbra 6f long sheath.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received indicated that there were no additional steps to try to open the device.Further information was unknown.
Additional Manufacturer Narrative
H3: analysis of the pipeline flex (model: ped-500-30, lot: b013893) found that the introducer sheath was also returned separately.When compared to the drawings, the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The hypotube was found stretched and ptfe shrink tubing was still intact.No damages were found with the distal marker, re-sheathing marker or with the proximal bumper.The tip coil was found damaged.The braid was returned already deployed.The entire braid length was damaged, twisted and frayed.No other anomalies were observed.Based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ was confirmed, however the cause could not be determined.Possible causes for failure are braid damage, patient vessel tortuosity, braid improperly sized to anatomy, braid overstretched during deliver, user deploys braid in vessel bend, presence of other indwelling endovascular stent and inappropriate anatomy.The hypotube was found stretched and the tip coil was found damaged.It is likely resistance was encountered when retracting the device within the micro catheter.As the device was returned outside of its protective dispenser coil and introducer sheath, some of the found damages could have been attributed towards damage during handling and return shipping to medtronic for analysis.H6: method code updated to b01.Result code updated to c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.